Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Side effects of Prednisone

I have been prescribed prednisone daily to help with my asthma symptoms . I am currently taking between 40-60mg/day for almost a year. Every time I get my taper close to 20mg/day I start to have symptoms again. I am also on 800mg of theophylline/day. The side effects from these medications are almost worse than the asthma symptoms...does any one have any suggestions on how I can get my prednisone taper down below 20mg/day safely?
Asked On : Thu, 6 May 2010
Answers:  3 Views:  2917
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response

Welcome to HealthcareMagic Forum

You are not appear to dependent on prednisolone rather your Asthma is appear to severe which is not controllable with theophylin alone and symptoms exacerbate whenever there is effort to reduce dose of prednisolone.

In that case you can request physician to start other medicines for asthma like salbutamol or mast cell stabilizers so that your prednisolone can be tapered without exacerbation of Asthma symptoms.

I hope this information has been both informative and helpful for you.
Wish you Good Health.

Dr. Ashish Mittal
Answered: Tue, 13 Sep 2011
I find this answer helpful
General & Family Physician Dr. Ramesh M.Vachharajani's  Response
Thanks for query,
As you are taking steroid since long it is difficult to control your asthma without steroid.
But you have to leave steroid by any means.
Taper down the dose of steroid and use other antiasthmatic medicine.
You can use steroid inhaler initially then switch over to other bronchodilator like asthalin inhaler.
You can use nebuliser.
Do respiratory exercise regularly and daily.
Ok and bye.
Answered: Wed, 5 Oct 2011
I find this answer helpful
Cardiologist Dr. Naresh Ruparelia's  Response
Hi well come to HCM.
You are taking very high dose of prednisolone,however many pt need steroid as
mantainance for pretty long time but that is always lower mantainance dose.IN your
case asthma attack must be very severe thats you need higher dose. Best way is
to switch over to inhaler in steroid preperation and gradually taper oral prednisolone,since systemic side effects are less in steroid when you take it in inhaler.And gradually taper dose of inhaler. Can add some other broncho dilator like
salbutamol or terbutaline in inhaler or oral form.Try to avoid exposure to common allergens like dust,smokes,perfumes etc. thanks

Answered: Wed, 5 Oct 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor